Citation: Chaos. "Chest Pain: An Experience with 1,4-Butanediol (exp7179)". Erowid.org. Nov 15, 2001. erowid.org/exp/7179
I started using 1,4-Butanediol as a health supplement, hoping to mimic the growth hormone releasing effects of GHB. I used at least 3 grams daily (solution has 9 grams per ounce of liquid) for a period of 6 months with occasional binges on weekends. I found the effects comparable to alcohol intoxication and would indulge in it instead of drinking. I was always very safe and responsible with my doses. I noticed no side effects at all from my use (other than some small stomach pain after binges) until I recently stopped (I ran out and hadn't ordered more. This did not concern me, as I don't consider myself addicted). A few days after stopping I noticed a strange coldness in my feet and fingers, despite 100+ degree temperatures outside. I would also become dizzy often when I stood up. The most worrisome side effect was a nagging pain in the left side of my chest. The pain came and went, accompanied by a racing pulse, often getting so bad I considered going to the emergency room. After about 2 weeks the side effects stopped and I've been completely normal since. I have more now, but have decided not to continue with its usage do to these effects.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.